MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-8-HX-ES
Medical Device Problem Codes Migration (4003); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: echelon 10 45° pre-shaped tip model number: 145-5091-150 serial or lot number: (b)(4).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that an echelon 10 45° pre-shaped tip catheter was kinked, became entangled with an axium prime bare coil, and unintentionally pulled it from the aneurysm.The patient was undergoing interventional embolization for treatment of an internal carotid artery aneurysm.Femoral artery access vessel diameter was 5 mm.It was noted the patient's vessel tortuosity was moderate.It was reported that the reported device and any accessory devices were prepared, and the catheter was flushed, as indicated in the instructions for use (ifu).The axium prime bare detachable spring coil (apb-2-8-hx-es) was delivered into position within the aneurysm.When ready for detachment, the microcatheter pulled the spring coil out of the aneurysm neck, causing it to be completely withdrawn.The microcatheter was found to be broken/kinked in the distal region.A medtronic echelon 0° microcatheter and axium prime bare detachable spring coil (apb-2-6-hx-es) were used to complete the procedure.No patient symptoms or complications were associated with this event.
 
Event or Problem Description
Additional information was received.The cause of the resistance was not determined.The lesion was a middle cerebral artery m1 segment aneurysm, unruptured and cystic, measuring 4 x 5 mm.Resistance was encountered in the distal section of the catheter.No kink or damage was observed on the coil after removal.There was no damage or evidence of tampering to the device packaging, and the cause of any packaging damage was not determined.The echelon 10 was kinked but not broken, and the cause of the kink was not determined.
 
Additional Manufacturer Narrative
Correction: d3 and d4.Update: b5, d9, h6, medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: update to analysis summary: an axium prime coil and an echelon-10 micro catheter were returned for analysis.The axium prime coil returned without introducer sheath.Echelon-10 catheter: the total length of the echelon-10 micro catheter was measured to be ~156.5cm.The usable length of the echelon-10 micro catheter was measured to be ~148.5cm which is within specification.Upon visual inspection, no issues were found with the echelon-10 micro catheter hub or catheter body.The distal tip was found to be punctured at proximal end of distal marker band.The echelon-10 micro catheter distal tip was noted to be pre-shaped.The axium prime coil was found to be protruding from puncture at distal marker band and extending from distal tip of echelon catheter.An attempt was made to remove the implant coil; however, the distal tip was inadvertently separated from catheter body and the attempt to remove the coil was unsuccessful.No other anomalies were observed.The echelon-10 micro catheter was flushed, and water exited from the distal separated end.The echelon-10 micro catheter was unable to be tested with an in-house guidewire due to its damaged condition.Axium prime coil: the axium prime coil was returned within distal tip of echelon-10 catheter.The axium prime pushwire assembly was not returned.The implant coil was found to have been returned detached from its pushwire.The implant coil was found to be stretched and damaged.The axium implant coil was unable to be pulled out further from the echelon-10 micro catheter for additional evaluation as it was found to be stuck.No other anomalies were observed.The axium prime coil could not be used for resistance testing with the returned echelon-10 micro catheter due to its damaged condition.No other anomalies were observed.Based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was confirmed as the axium prime coil was returned stuck within distal tip of echelon catheter.Possible contributing factors to ¿coil resistance/stuck in catheter¿ include failure to hydrate the axium implant coil prior to use, and lack of continuous flush during delivery.Based on the device analysis and reported information, the customer¿s report of ¿catheter resistance¿ was confirmed.The root cause could not be determined.It is likely the damage (puncture) found with the returned echelon-10 micro catheter contributed to the reported resistance.Possible contributing factors to ¿catheter resistance¿ include failure to prepare the ancillary devices prior to use, and insufficient catheter flush.Possible cause for "puncture" is device navigated within the micro catheter too aggressively.The echelon-10 micro catheter has a labeled id (inner diameter) of 0.017" with two separate marker bands.Per axium prime coil instructions for use (ifu): ¿axium prime coils should be delivered through a microcatheter with a minimum inside diameter of 0.0165¿-0.017¿ with two marker bands.Therefore, the echelon-10 micro catheter was found to be compatible for use with the axium prime coils and can be ruled out as a potential cause.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis as found condition (condition of returned device): an axium prime coil and an echelon-10 micro catheter were returned for analysis within a shipping box; within a sealed biohazard pouch and within a dispenser track.The axium prime coil returned without introducer sheath.Visual inspection/damage location details: (pli-20) the axium prime coil was returned within distal tip of echelon-10 catheter.The axium prime pushwire assembly was not returned.The implant coil was found to be stretched and damaged.The axium implant coil was pushed unable to be pulled out further from the echelon-10 micro catheter for additional evaluation as it was found to be stuck.No other anomalies were observed.Testing/analysis (including sem reports): the axium prime coil could not be used for resistance testing with the returned echelon-10 micro catheter due to its damaged condition.No other anomalies were observed.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ could not be confirmed as the axium prime coil could not be used for resistance testing with the returned micro catheter due to its damaged condition.Possible contributing factors to ¿coil resistance/stuck in catheter¿ include failure to hydrate the axium implant coil prior to use, and lack of continuous flush during delivery.Based on the device analysis and reported information, the customer¿s report of ¿catheter resistance¿ could not be confirmed, and the root cause could not be determined.It is likely the damage (puncture) found with the returned echelon-10 micro catheter contributed to the reported resistance.Possible contributing factors to ¿catheter resistance¿ include failure to prepare the ancillary devices prior to use, and insufficient catheter flush.The echelon-10 micro catheter has a labeled id (inner diameter) of 0.017" with two separate marker bands.Per axium prime coil instructions for use (ifu): ¿axium prime coils should be delivered through a microcatheter with a minimum inside diameter of 0.0165¿-0.017¿ with two marker bands.Therefore, the echelon-10 micro catheter was found to be compatible for use with the axium prime coils and can be ruled out as a potential cause.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc CA 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc CA 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22815454
Report Number2029214-2025-01827
Device Sequence Number8703865
Product Code KRD
UDI-Device Identifier00763000313906
UDI-Public(01)00763000313906(17)280214(10)230592457
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2-8-HX-ES
Device Catalogue NumberAPB-2-8-HX-ES
Device Lot Number230592457
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by Manufacturer08/18/2025
09/18/2025
11/10/2025
Initial Report FDA Received Date08/15/2025
Supplement Report FDA Received Date09/10/2025
10/15/2025
11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient Age74 YR
Patient SexMale